NWS Jackson, MS wrote its last area forecast discussion before the first event at May 11, 9:40 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, May 11, 9:40 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
1040 AM CDT Thu May 11 2023
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 1019 AM CDT Thu May 11 2023
Strong storms capable of producing tornadoes and hail up to
quarter size will be moving into NE Louisiana through the late
morning into afternoon hours. A few of these storms have already
produced tornadoes with strong TDS signatures earlier this
morning in north and central Louisiana. A tornado watch has been
issued for portions for most of N Louisiana and portions of
western MS until 5:00pm CDT. Flooding is also a main concern as
heavy downpours along with the training motions of these storms
can have areas in NE Louisiana & SW Mississippi to accumulate some
decent rainfall totals over the next few hours. We will continue
to keep you updated as these storms make their way eastward into
our CWA. /LCP/
&&
.DISCUSSION...
Issued at 416 AM CDT Thu May 11 2023
Today through tonight: Isolated severe storms will be possible
today as global guidance continue to highlight a low pressure
system, enhanced by a mesoscale convective vortex, slowly shifting
northeastward across portions of northern Mississippi. Both the
GFS and the ECWMF are in better alignment with each other
regarding the timing of system. With steep lapse rates (between
6.5-7.4 C/km), decent MUCAPE values around 1800 j/kg, and some
decent deep layer shear, the environment overall appears favorable
for decent convection. Because of this, we are continuing to
advertise a "Marginal" risk (1/5) for severe weather for most of
our CWA. As mentioned in previous discussions, damaging wind gusts
along with hail up to quarter size will be the main hazards. A
brief tornado cannot be ruled out.
In addition to the severe potential, some of these storms could
produce locally heavy downpours at times. Global ensemble guidance
show a much stronger QPF signal compared to yesterday. Because of
this, we are continuing to advertise a "Elevated" risk for flash
flooding along with a flash flood watch for northeast Louisiana and
southwest Mississippi. Rainfall amounts between 2 - 4 inches will
be possible during this timeframe with locally heavier amounts.
The severe potential should begin to decrease by tonight as
subtropical ridging builds from the ENE. /CRJ/
Friday through Wednesday: A weather pattern more typical of June
is expected for the weekend as anomalous ridging centers over the
forecast area. Moist, anticyclonic flow associated with the warm
ridge will support disorganized, diurnally driven showers and
storms as afternoon temperatures peak near to slightly above 90 in
many locations. There will be an upper level pattern change
however for early next week. The ridge is expected to break down
with northwest flow enveloping much of the eastern CONUS. This
should send a cold front through the area Monday and possibly
enhance storm potential. It's possible the front could hang up and
keep shower chances going through Wednesday, and high
temperatures should not be nearly as warm. /EC/
&&
.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Thu May 11 2023
Current radar scans show a few scattered showers tracking northeast
across portions of northeast Louisiana. A mix of VFR/MVFR/IFR will
occur across most of central Mississippi throughout the TAF period
due to low ceiling and the approaching line of convection. Showers
and thunderstorms are expected to enter the forecast area by 15Z
Thursday and will last through 00Z Friday. Some of storms could
produce locally heavy rainfall at times which can lead to lower
visibilities across several TAF sites. Conditions will return to VFR
status by 03Z Friday after the main bulk of tracks northeastward out
of the area around this timeframe. Amendments may be necessary
as storms approach the CWA later this morning. /CRJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 67 88 68 / 80 40 50 30
Meridian 88 65 88 65 / 40 30 60 40
Vicksburg 81 67 88 69 / 90 20 40 20
Hattiesburg 87 67 87 68 / 50 50 50 30
Natchez 81 69 87 68 / 90 20 50 30
Greenville 78 67 87 70 / 90 30 30 20
Greenwood 83 67 87 70 / 80 40 50 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 PM CDT this evening for MSZ040-047-053-
059>061.
LA...Flood Watch until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...None.
&&
LCP/EC/CRHazardous weather outlook, May 11, 10:09 AM CST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1109 AM CDT Thu May 11 2023
ARZ074-075-MSZ034-035-121615-
Ashley-Chicot-Washington-Humphreys-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and northwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Early this morning through this afternoon
Today through tonight, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts
and hail up to quarter size. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Early this morning through this afternoon, localized flash
flooding is possible, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ018-019-121615-
Bolivar-Sunflower-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of northwest
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today
Today, localized flash flooding is possible, particularly in low
lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
MSZ025>033-121615-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ007>009-MSZ047-121615-
Morehouse-West Carroll-East Carroll-Warren-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today
Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ015-016-023>026-MSZ053-059>061-121615-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Claiborne-Jefferson-Adams-Franklin MS-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Early this morning through this afternoon
Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
Early this morning through this afternoon, areas of flash
flooding likely and some roads could be flooded or closed. Some
structures may be potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ036-065-073-121615-
Holmes-Covington-Lamar-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of central
Mississippi, and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today
Today through tonight, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts
and hail up to quarter size. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, localized flash flooding is possible, particularly in low
lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ040>043-048-049-054-055-062-063-121615-
Issaquena-Sharkey-Yazoo-Madison MS-Hinds-Rankin-Copiah-Simpson-
Lincoln-Lawrence-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and west central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Early this morning through this afternoon
Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
Early this morning through this afternoon, localized flash
flooding is possible, particularly in low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ037>039-044>046-050>052-056>058-066-074-121615-
Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-
Lauderdale-Smith-Jasper-Clarke-Jones-Forrest-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
Today through tonight, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts
and hail up to quarter size. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ064-072-121615-
Jefferson Davis-Marion-
1109 AM CDT Thu May 11 2023
This hazardous weather outlook is for portions of south central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today
Today through tonight, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
Today, localized flash flooding is possible, particularly in low
lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
11
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html